Alert archive / Arkansas / Flash Flood Warnings in 2008
Flash Flood Warning 33, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Mar 31, 2008, 10:11 PM CDT for 4 counties in Arkansas; Tunica County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2008, 10:11 PM CDT (03:11 UTC)
- Expired
- Apr 1, 2008, 12:50 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crittenden County, AR, Lee County, AR, Phillips County, AR, St. Francis County, AR, Tunica County, MS
The radar
The Memphis radar (KNQA), 91 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.2 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1493 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 010313
FFWMEG
ARC035-077-107-123-MSC143-010615-
/O.NEW.KMEG.FF.W.0033.080401T0311Z-080401T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1011 PM CDT MON MAR 31 2008
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
LEE COUNTY IN EASTERN ARKANSAS...
NORTHERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
WESTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 115 AM CDT
* AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAIN WAS MOVING INTO THE WARNED AREA. OVER
THE PAST HOUR 1 TO 3 INCHES OF RAINFALL HAS FALLEN JUST
NORTH AND WEST OF THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MORO...
WIDENER...SIMSBORO...PALESTINE...NEW SALEM...NEW HOME...MADISON...
HUGHES...HAYNES...FORREST CITY...EDMONDSON...COLT...CALDWELL AND
BRICKEYS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MEMPHIS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3465 9105 3514 9102 3515 9064 3515 9062
3512 9031 3447 9033
TIME...MOT...LOC 0311Z 180DEG 0KT 3479 9085
$$1 follow-up statement
000
WGUS74 KMEG 010550
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1250 AM CDT TUE APR 1 2008
ARC035-077-107-123-MSC143-010600-
/O.CAN.KMEG.FF.W.0033.000000T0000Z-080401T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PHILLIPS AR-LEE AR-ST. FRANCIS AR-CRITTENDEN AR-TUNICA MS-
1250 AM CDT TUE APR 1 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN TUNICA...
SOUTH CENTRAL CRITTENDEN...ST. FRANCIS...LEE AND NORTHERN PHILLIPS
COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 3465 9105 3514 9102 3515 9064 3515 9062
3512 9031 3447 9033
TIME...MOT...LOC 0550Z 180DEG 0KT 3479 9085
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Mar 31, 7:51 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Mar 31, 7:51 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
751 PM CDT MON MAR 31 2008
.DISCUSSION...
STRONG LINE OF SEVERE THUNDERSTORMS CONTINUES TO PROGRESS TOWARDS
THE FORECAST AREA THIS EVENING. SCATTERED THUNDERSTORMS WERE
DEVELOPING AHEAD OF THE LINE OVER WEST TENNESSEE AND NORTH
MISSISSIPPI. THE LATEST MESOSCALE ANALYSIS INDICATES LAPSE RATES
OVER THE MIDSOUTH AT 7.5 DEGREES C/KM. SIGNIFICANT LI/S STILL
RESIDE OVER AREAS WEST OF THE MS RIVER. THE NORTHERN PART OF THE
LINE HAS MOVED MUCH QUICKER THAN THE SOUTHERN HALF OF THE LINE.
WILL CONTINUE TO MONITOR THREATS FOR SEVERE WEATHER IN ADDITION TO
FLASH FLOODING PROBLEMS OVER NE AR DUE TO HEAVY RAINFALL.
CURRENT FORECAST HANDLES ONGOING SITUATION WELL. WILL UPDATE AS
COUNTIES ARE CLEARED FROM WATCH...OR WHEN WATCH EXPIRES AT 1 AM.
&&
.PREV DISCUSSION... /ISSUED 346 PM CDT MON MAR 31 2008/
DISCUSSION...
A SHORTWAVE TROUGH EMBEDDED WITHIN A LARGER BROAD LONGWAVE TROUGH
WAS EJECTING NORTHEASTWARD OUT OF THE SOUTHERN PLAINS THIS
AFTERNOON. A LINE OF SEVERE THUNDERSTORMS CONTINUES OVER
SOUTHWESTERN MISSOURI SOUTHWEST TO THE DALLAS FORT WORTH METROPLEX
OUT IN ADVANCE OF THIS SHORTWAVE FEATURE. INSTABILITY TO OUR WEST
REMAINS HIGHER WHERE MOIST LOW LEVEL ENVIRONMENT HAS BECOME
COLOCATED UNDER SIGNIFICANT HEIGHT FALLS. LATEST MODEL GUIDANCE
CONTINUES TO INDICATE THAT THE SHORTWAVE TROUGH AND ASSOCIATED
GREATEST HEIGHT FALLS WILL CONTINUE TO LIFT NORTHEAST AND MAY ONLY
SKIRT NORTHWEST PORTIONS OF THE FORECAST AREA LATER THIS EVENING.
LOW LEVEL MOIST AXIS WITH LOWER TO MID 60 DEWPOINTS WILL CONTINUE
TO ADVECT INTO AREAS MAINLY ALONG AND WEST OF THE MISSISSIPPI
RIVER THIS EVENING. AS THE UPPER SHORTWAVE GLANCES THIS AREA THIS
EVENING EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP AS MODEST
INSTABILITY DEVELOPS. MUCAPES BETWEEN 500-1000J/KG WILL EXIST OVER
NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL LATER THIS EVENING
AND OVERNIGHT...AND AS DEEP LAYER SHEAR INCREASES IN ASSOCIATION
WITH THE SOUTHERN END OF A 500MB JET CORE...EXPECT THE ENVIRONMENT
TO BECOME SUPPORTIVE OF A FEW SEVERE THUNDERSTORMS. IN ADDITION...0-1KM
HELICITY VALUES APPROACH 400M2/S2 OVER THESE AREAS. A SLIGHT RISK
WILL BE MAINTAINED ACROSS AREAS WEST OF THE MISSISSIPPI RIVER
OVERNIGHT. ANY STORMS THAT BECOME SEVERE MAY PRODUCE DAMAGING
WINDS...MARGINALLY SEVERE HAIL...AND ISOLATED TORNADOES. FARTHER
EAST...INSTABILITY WILL DROP OFF AS BETTER UPPER LEVEL DYNAMICS
MOVE OFF TO THE NORTH. IN ADDITION...STRONG WEDGE OF DRYER AIR
CONTINUES TO INFILTRATE EASTERN AREAS...WITH LOWER SURFACE
DEWPOINTS. THESE FACTORS SHOULD LIMIT/PREVENT SEVERE WEATHER POTENTIAL
EAST OF THE MISSISSIPPI RIVER. WILL KEEP MENTION OF STRONG STORM
POSSIBILITIES WITH LOW END POTENTIAL.
ADDITIONAL THUNDERSTORMS WILL REMAIN ALONG AND AHEAD OF A COLD
FRONT THAT WILL MOVE SOUTHEAST TO A POSITION ACROSS NORTHWEST
PORTIONS OF OUR FORECAST AREA BY TUESDAY MORNING. CONSIDERING LOW
LEVEL DEWPOINTS SHOULD REMAIN IN THE LOW TO MID 60S OVER THE
NORTHWEST HALF OF THE FORECAST AREA AND PWATS APPROACH 1.5-2.0
INCHES AHEAD OF THE FRONT...EXPECT THE LIKELIHOOD OF HEAVY
RAINFALL WITH ANY THUNDERSTORMS TONIGHT. THIS WILL RAISE THE
POTENTIAL FOR FLASH FLOODING...ESPECIALLY IN AREAS WHERE STORMS
TRAIN OVER THE SAME AREAS. EXPECTING 1 TO 3 INCHES OF RAIN...WITH
ISOLATED HIGHER AMOUNTS. WITH THE GROUND ALREADY SATURATED...FLASH
FLOODING SEEMS INCREASINGLY LIKELY. WILL KEEP FLASH FLOOD WATCH IN
PLACE OVER THE NORTHWEST HALF OF THE FORECAST AREA THROUGH
TOMORROW MORNING.
THE COLD FRONT SHOULD MOVE SOUTHEAST INTO NORTHERN MISSISSIPPI BY
TOMORROW AFTERNOON. THUNDERSTORM POTENTIAL WILL REMAIN HIGH INTO
THE AFTERNOON ALONG AND SOUTH OF THE FRONT. A STRONG STORM OR TWO
IS STILL POSSIBLE...BUT SEVERE POTENTIAL SHOULD REMAIN LIMITED AS
INSTABILITY REMAINS MODEST AND SHEAR DROPS OFF WITH SOUTHWARD
EXTENT. ALL OF THE CONVECTION SHOULD COME TO AN END TUESDAY NIGHT
AS THE FRONT SETTLES TO THE SOUTH AND STALLS OVER CENTRAL
MISSISSIPPI.
HIGH PRESSURE WILL BRIEFLY BUILD OVERHEAD FOR WEDNESDAY PROVIDING
FOR A DRY BUT COOLER WEATHER DAY. THE STALLED FRONT WILL BEGIN TO
LIFT BACK NORTH AS A WARM FRONT WEDNESDAY NIGHT INTO THURSDAY
BEFORE STALLING JUST NORTH OF THE FORECAST AREA BY THURSDAY
AFTERNOON. EXPECT ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS
LATER WEDNESDAY NIGHT AND THURSDAY...AS MUCH OF THE AREA BECOME
WARM SECTORED AND UNSTABLE. LATEST MODEL GUIDANCE IS HINTING AT
THE POTENTIAL FOR ANOTHER EXCESSIVE RAIN EVENT ACROSS NORTHERN
PORTIONS OF THE MID SOUTH THURSDAY THROUGH FRIDAY...WITH THE
POTENTIAL FOR SEVERAL INCHES OF RAIN AS THE FRONT STALLS AND A
POTENT SHORTWAVE EJECTS EAST AND INITIATES A SURFACE WAVE ALONG
THE FRONT. THIS SCENARIO WILL NEED TO BE CLOSELY WATCHED AS THIS
COULD SIGNIFICANTLY AGGRAVATE OR INITIATE NEW RIVER FLOODING
ACROSS NORTHERN PORTIONS OF THE FORECAST AREA.
IN ADDITION TO THE FLOOD THREAT...A SEVERE WEATHER EVENT SEEMS
MORE LIKELY ACROSS THE REMAINDER OF THE FORECAST AREA...AS THE
POTENT SHORTWAVE MOVES EAST AND STRENGTHEN LOW PRESSURE MOVES
NORTHEAST ACROSS NORTHERN PORTIONS OF THE AREA. THIS SHOULD
INITIATE THUNDERSTORM DEVELOP OVER THE WARM SECTOR WHERE
INSTABILITY SHOULD INCREASE. LATER FORECASTS WILL PROVIDE
ADDITIONAL INFORMATION CONCERNING THE THREAT FOR ADDITIONAL
FLOODING AND SEVERE WEATHER LATER IN THE WEEK.
A COLD FRONT WILL SWEEP ACROSS THE AREA FRIDAY BRINGING AN END TO
THE WET AND STORMY WEATHER WITH HIGH PRESSURE RETURNING FOR NEXT
WEEKEND WITH DRY AND SEASONABLE WEATHER.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 60 67 46 64 / 100 60 10 10
MKL 59 66 43 63 / 100 60 10 10
JBR 53 61 43 59 / 100 40 10 10
TUP 62 71 48 68 / 90 80 20 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR DESOTO-TUNICA.
TN...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HAYWOOD-
HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-OBION-SHELBY-TIPTON-
WEAKLEY.
&&
ACHazardous weather outlook, Mar 31, 9:26 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 926 PM CDT MON MAR 31 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-020430- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 926 PM CDT MON MAR 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR AREAS NORTH OF A MARIANNA ARKANSAS...TO OLIVE BRANCH MISSISSIPPI...TO PARSONS TENNESSEE LINE THROUGH TUESDAY MORNING. THUNDERSTORMS WILL DEVELOP AND WILL PRODUCE HEAVY RAINFALL TONIGHT INTO TUESDAY MORNING. RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE LIKELY...WITH ISOLATED HIGHER AMOUNTS. THIS WILL KEEP THE POTENTIAL FOR FLASH FLOODING HIGH OVER THESE AREAS AS THE GROUND REMAINS SATURATED FROM PREVIOUS HEAVY RAIN EVENTS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI AND WEST TENNESSEE TONIGHT. THE SLIGHT RISK AREA IS GENERALLY ALONG AND NORTHWEST OF A LEXINGTON TENNESSEE TO CHARLESTON MISSISSIPPI LINE. THE GREATEST THREATS WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW STRONG THUNDERSTORMS WITH HEAVY DOWNPOURS...SMALL HAIL...AND GUSTY WINDS WILL BE POSSIBLE ACROSS NORTH MISSISSIPPI ON TUESDAY AS A COLD FRONT MOVES THROUGH. EXCESSIVE RAINFALL WILL BE POSSIBLE WEDNESDAY NIGHT THROUGH FRIDAY ACROSS NORTHERN PORTIONS OF THE MID SOUTH. THIS MAY RESULT IN ADDITIONAL FLASH FLOODING AND RIVER FLOODING. FLASH FLOOD WATCHES MAY BE NEEDED DURING THIS TIME PERIOD. SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE AGAIN THURSDAY AND FRIDAY ACROSS PORTIONS OF THE MID SOUTH. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT OFFICIALS IS REQUESTED TONIGHT. SPOTTERS ARE ALSO ENCOURAGED TO REPORT FLASH FLOODING OR NEW RIVER FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS TENNESSEE. ADDITIONAL SPOTTER ACTIVATION MAY BE NEEDED ON THURSDAY AND FRIDAY FOR SEVERE WEATHER.
In the hours before
Local storm report, Mar 31, 8:31 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
831 PM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM FLASH FLOOD POCAHONTAS 36.26N 90.97W
03/31/2008 RANDOLPH AR LAW ENFORCEMENT
ROADS BEGINNING TO FLOOD IN AND AROUND POCAHONTAS.
&&
JKTSpecial weather statement, Mar 31, 8:49 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 849 PM CDT MON MAR 31 2008 ARZ009-018-026>028-MOZ113-010230- CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR-CLAY AR-GREENE AR-DUNKLIN MO- 849 PM CDT MON MAR 31 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... EASTERN CLAY COUNTY IN EASTERN ARKANSAS... CRAIGHEAD COUNTY IN EASTERN ARKANSAS... EASTERN GREENE COUNTY IN EASTERN ARKANSAS... WESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... POINSETT COUNTY IN EASTERN ARKANSAS... DUNKLIN COUNTY IN SOUTHEAST MISSOURI... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM ST. FRANCIS TO 3 MILES WEST OF WALDENBURG AT 849 PM CDT...MOVING SOUTHEAST AT 50 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CLAY...CRAIGHEAD...DUNKLIN...GREENE...MISSISSIPPI AND POINSETT COUNTIES...INCLUDING THE CITIES OF BAY...BROOKLAND... CAMPBELL...CARAWAY...HARRISBURG...JONESBORO...KENNETT...LAKE CITY... LEACHVILLE...LEPANTO...MANILA...MARKED TREE...MARMADUKE...MONETTE... PARAGOULD...PIGGOTT...RECTOR...SENATH...TRUMANN AND TYRONZA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 930 PM CDT. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, Mar 31, 9:01 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 901 PM CDT MON MAR 31 2008 TNZ054-055-010230- DECATUR TN-HENDERSON TN- 901 PM CDT MON MAR 31 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN DECATUR COUNTY IN TENNESSEE... NORTHEASTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 3 MILES SOUTH OF WILDERSVILLE AT 901 PM CDT...MOVING NORTHEAST AT 50 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN DECATUR AND HENDERSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY..
Local storm report, Mar 31, 9:08 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
908 PM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM FLASH FLOOD POCAHONTAS 36.26N 90.97W
03/31/2008 RANDOLPH AR LAW ENFORCEMENT
ROADS BEGINNING TO FLOOD IN AND AROUND POCAHONTAS.
0831 PM HAIL LYNN 36.01N 91.25W
03/31/2008 E0.75 INCH LAWRENCE AR LAW ENFORCEMENT
0836 PM HAIL RAVENDEN 36.24N 91.25W
03/31/2008 E0.75 INCH LAWRENCE AR LAW ENFORCEMENT
0836 PM FLASH FLOOD RAVENDEN 36.24N 91.25W
03/31/2008 LAWRENCE AR LAW ENFORCEMENT
WATER COVERING THE ROADS IN RAVENDEN...AND ALSO IN THE
LYNN AREA.
0855 PM HAIL JONESBORO 35.82N 90.69W
03/31/2008 E0.88 INCH CRAIGHEAD AR BROADCAST MEDIA
&&
TABSpecial weather statement, Mar 31, 9:09 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 909 PM CDT MON MAR 31 2008 ARZ027-035-036-048-049-058-MSZ007-010300- CROSS AR-PHILLIPS AR-LEE AR-ST. FRANCIS AR-CRITTENDEN AR-POINSETT AR- TUNICA MS- 909 PM CDT MON MAR 31 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... CRITTENDEN COUNTY IN EASTERN ARKANSAS... CROSS COUNTY IN EASTERN ARKANSAS... LEE COUNTY IN EASTERN ARKANSAS... NORTHERN PHILLIPS COUNTY IN EASTERN ARKANSAS... SOUTHWESTERN POINSETT COUNTY IN EASTERN ARKANSAS... ST. FRANCIS COUNTY IN EASTERN ARKANSAS... NORTHWESTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 10 MILES NORTH OF CHERRY VALLEY TO WATKINS CORNER AT 909 PM CDT...MOVING EAST AT 45 MPH. PEOPLE IN CRITTENDEN...CROSS...LEE...PHILLIPS...POINSETT...ST. FRANCIS AND TUNICA COUNTIES...INCLUDING THE CITIES OF FORREST CITY... HUGHES...MADISON...MARIANNA...MARVELL...PALESTINE...PARKIN...TURRELL AND WYNNE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1000 PM CDT. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Local storm report, Mar 31, 9:47 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
947 PM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM FLASH FLOOD POCAHONTAS 36.26N 90.97W
03/31/2008 RANDOLPH AR LAW ENFORCEMENT
ROADS BEGINNING TO FLOOD IN AND AROUND POCAHONTAS.
0831 PM HAIL LYNN 36.01N 91.25W
03/31/2008 E0.75 INCH LAWRENCE AR LAW ENFORCEMENT
0836 PM HAIL RAVENDEN 36.24N 91.25W
03/31/2008 E0.75 INCH LAWRENCE AR LAW ENFORCEMENT
0836 PM FLASH FLOOD RAVENDEN 36.24N 91.25W
03/31/2008 LAWRENCE AR LAW ENFORCEMENT
WATER COVERING THE ROADS IN RAVENDEN...AND ALSO IN THE
LYNN AREA.
0855 PM HAIL JONESBORO 35.82N 90.69W
03/31/2008 E0.88 INCH CRAIGHEAD AR BROADCAST MEDIA
0905 PM HAIL BAY 35.74N 90.56W
03/31/2008 E0.75 INCH CRAIGHEAD AR TRAINED SPOTTER
PENNY HAIL AT US 63 AND US 463
0915 PM HAIL KENNETT 36.24N 90.05W
03/31/2008 E1.00 INCH DUNKLIN MO TRAINED SPOTTER
0936 PM TSTM WND DMG STEELE 36.08N 89.85W
03/31/2008 PEMISCOT MO EMERGENCY MNGR
POWER LINES DOWN.
&&
TABThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:50 PM CDT | Flash Flood Warning | MEG | Clay, Lawrence, Randolph | 4 hr |
| Mar 31, 8:46 PM CDT | Flash Flood Warning | MEG | Clay, Craighead, Greene, Lawrence | 3 hr |
| Mar 31, 8:58 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Cross, Greene, Mississippi, Poinsett | 47 min |
| Mar 31, 9:20 PM CDT | Flash Flood Warning | MEG | Clay, Craighead, Mississippi | 3 hr |
| Mar 31, 9:27 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Poinsett, St. Francis | 48 min |
| Mar 31, 9:41 PM CDT | Flash Flood Warning | MEG | Crittenden, Cross, Mississippi, Poinsett | 3 hr |
| Mar 31, 9:42 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, Poinsett | 48 min |
| Mar 31, 10:07 PM CDT | Flash Flood Warning | MEG | Crittenden | 3 hr |
| Apr 1, 3:09 PM CDT | Flash Flood Watch | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more | 69 hr |
| Mar 31, 11:01 PM CDT | Flash Flood Warning | MEG | 2 hr | |
| Apr 1, 12:07 AM CDT | Flash Flood Warning | MEG | Benton, Marshall | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2008Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.